Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Low grade fever after aortic valve replacement, on antibiotics still. Is it life threatening ?

Hello Dr.Raphael, My son got aeortic valve replacement on 01/21/2013.with ATS(MEDTRONIC)mechanical valve-24mm. After thesurgery ,he is suffering with low grade fever .We admitted him again in hospital.They have done TEE and say 1mm vegitation seen on Prosthetic aeortic valve. Regards AAAAA YYYY@YYYY He is on ANTI BIOTIC Treatment from02/09/2013.VANCO MYCIN-1G-2 TIMES&GENTAMYCIN-80MG-3TIMES.&RIFAMYCIN-300MG TAB-3 TIMES..and fever is reduced today from3 times a day toone spike at evening. doctors say -6 weeks cource is to be administered...and says,they can not assure any thing...they suspect its PVE.negetive blood culture . My question is-is it a life threatining situation?
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Pediatrician 's  Response
Hi ,
Thank you for your query.
He is suffering from infective endocarditis.
This is one of the complications of valve replacement surgery.
The antibiotic therapy is prolonged in this case.There isn't any other option .
Please have faith in the doctors.The fever is coming he should be OK after the completion of the course.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing a speedy recovery.
Have a nice day.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor